MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY ONE LEVEL PLATE SIZE 14; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-US AVIATOR ASSY ONE LEVEL PLATE SIZE 14; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811114
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
Spring bar popped off plate when advancing screw on adjacent side of the plate.The 10 minute delay to replace plate and screws.No adverse consequences were reported.
 
Event or Problem Description
Spring bar popped off plate when advancing screw on adjacent side of the plate.10 minute delay to replace plate and screws.No adverse consequences were reported.
 
Additional Manufacturer Narrative
The spring bar was visually confirmed to be deformed on the returned device.Dimensional and materials analysis were not completed due to the deformation being confirmed through visual inspection, as well as communication with the representative.Manufacturing files were reviewed and no anomalies were found.Conclusion: plausible root cause cannot be determined.Potential causes may be: user tilts guide off axis affecting screw path.Over-angulation of screwdriver which leads to unintended cantilever force.Guide not properly attached to plate.Guide/awl limits visibility.Blocker in locked position and spring bar does not freely move as screw progresses.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
AVIATOR ASSY ONE LEVEL PLATE SIZE 14
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7884623
Report Number0009617544-2018-00223
Device Sequence Number19514599
Product Code KWQ
UDI-Device Identifier07613252152118
UDI-Public07613252152118
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811114
Device Lot Number172769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1